3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Prozac & Weight

Reply
 
Thread Tools
Old 06-01-2009, 12:04 PM   #1
Junior Member
 
Join Date: Jun 2009
Location: FL
Posts: 3

S/C/G: 169/169/140

Height: 5"4

Default Prozac & Weight

Has anyone had trouble with weight gain or losing after starting prozac?
Twiggy is offline   Reply With Quote
Old 06-01-2009, 01:02 PM   #2
Junior Member
 
Join Date: Jun 2009
Posts: 12

Default

is prozac against cholesterol? if so try to get off the medication by losing. by the way if good exercise is done everyday with lowcarb diet cholesterol level stays in good shape
lowandfat is offline   Reply With Quote
Old 06-01-2009, 01:24 PM   #3
Member
 
Macomom's Avatar
 
Join Date: Nov 2008
Location: Ottawa, On
Posts: 96

S/C/G: 244/244/130

Height: 5'6"

Default

Hello Twiggy,

Although I am taking Zoloft, my physician and I were just talking about SSRI drugs on Friday. He was telling me that Prozac, Zoloft and several others do make weight loss more difficult. His suggestion was moving to Cymbalta.
Take that for what it is worth...One humble opinion. I am sure there is a mountain of conflicting information out there.
Cheers and good luck.
-Joanne
__________________
Macomom is offline   Reply With Quote
Old 06-01-2009, 03:03 PM   #4
Junior Member
 
Join Date: Jun 2009
Location: FL
Posts: 3

S/C/G: 169/169/140

Height: 5"4

Default

Thank you both. I started the Fluoxetine(Prozac) last March after I started having horrible anxiety. It has saved my life. I'm only on 10mgs.a day so it's very low. My dr. said that the average woman takes 20-40mg a day so I really don't think it can be this. I had to have a hysterectomy about 6 years ago and that's when this kinda started. I think that since I've been working out of my home I've let it go a little more lol. I just started working part time again and I think that will do wonders for me. I workout 5 days a week and I'm in very good shape but just have the fat over the muscle..if I could just get rid of the fat then there would be the muscle showing. It's so hard though.
Twiggy is offline   Reply With Quote
Old 06-01-2009, 05:12 PM   #5
Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,371

Height: 5' 10"

Default

Prozac is the one anti that I actually lost weight with and felt good.
__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 06-01-2009, 06:45 PM   #6
Member
 
marina's Avatar
 
Join Date: Sep 2008
Location: UK
Posts: 41

S/C/G: 106/128/98-106

Height: 5'2

Default

Hello, I have read that it can help control binge eating and actually helps with bulimia and anorexia so I would have thought you would lose weight on it rather than gain? Plus nausea is one of the noted side effects...
marina is offline   Reply With Quote
Old 06-01-2009, 09:08 PM   #7
Senior Member
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Default

hey all i started taking Prozac a couple of months ago and noticed if anything i have more energy and almost no appetite. Medications all effect us differently though! Good Luck!!
__________________
.

One for every 5lbs!!

vixxi is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 02:32 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2